I take 8 mg of Suboxone daily, but it doesn't seem to help much w/ my back pain. So I was just wondering, is it really that strong and is it really that addictive? I have no plans for getting off the subs. I've been on it since 8-6-09 and my life is getting sooo much better. I didn't realize what a fog I had been in. To me, the best part of the Subs is that I never crave hydrocodone anymore. In fact, I never think about it anymore, which is a miracle. And since it has now been 5 months, I am amazed to find than I can actually do things and live a normal (lol) life w/o the hydro, which I never ever thought would be possible. So I guess what I'm trying to say is, my life was so F***** up while I was using and is so much better now, if I have to stay on it for the rest of my life, that will be ok. Luckily we have good insurance right now so my monthly script only costs me $40.00, which is cheap compared to what I spent on the other. I mean, my monthly 60 hydros from the doc cost $7.50, it was the high prices I had to pay for them on the street when I took up my others before the month was up. You guys know what I'm talking about. I could never make them last a month, they were usually gone in 6 days. I am lucky to be alive. All praises to God!!! But I was just wondering about it being so strong cos I never feel anything from it and sometimes I have taken a double dose just to see, I am still an addict you know, still working on not abusing my medication. But Suboxone has done wonders for me, so I don't have any plans to quit just yet. I know we are all different, this is just how I feel and how it works for me. Sorry so long. Best wishes and prayers to all. Laura
14 Dec 2009
Buprenorphene is not known for great pain killing as it doesn't effect those receptors as well as say heroin or dilaudid. Comparing morphine to buprenorphene mg to mg shows that buprenorphene is 400 times the strength of morphine. Remember that you are taking 8 mgs of suboxone which you are using for addiction recovery. Buprenorphene is used for pain usually by injection. When you get an injection of buprenorphene it is usually around .2mgs, this is a very small amount compared to what the shot of morphine would be.
Also buprenorphene is a partial agonist which means it doesn't effect the opiate receptors like a full agonist like morphine does. There are all kinds of things that come into play with opiates and how they effect us. It is very involved and I really don't understand it that well... Dave
15 Dec 2009
My advice is to stay on the subs, you have shown signs of addiction by trying to double dose, (Which by the way I did too) so now that you know it doesn't do anything really there will be no need to keep trying. You will also notice you will stop counting pills or making sure you always have extra on you (just in case) I did these things too. Better to lose the addiction lifestyle then start to think about "jumping" you can always try to wean down to a lower comfortable dose if you like. But, if you are still doing anything you believe is from an addictive lifestyle, don't jump or your chances of going back to your DOC will be to great. Sounds to me like your doing great now KEEP IT UP!!! By the way all of this info comes from a former sub user of 5 years, so I have been there.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have just stopped taking about 80mg/day of morphine and switched to about 4 mg/day of Suboxone. I?
... am not under the direction of a professional. Any information would be helpful? Or about how long I will be experiencing withdrawal? I've ...
1 answer • 21 Nov 2009
I have been an opiate addict for 6 years. I have been addicted to every kind of opiate out there and have been on methadon for 2 years. I quit the ...
10 answers • 11 Jun 2011
Opiate Dependence - hi. I need some help/advice. i've been doing 2-3 percs a day for the lasr year.?
... I have been off them for a day and a half now and i wanna crawl out of my skin. i'm so sick. ive felt this way before but just ended up ...
2 answers • 24 Oct 2011